MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584150
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome 49 was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat choledocholithiasis performed on (b)(6) 2025.During the procedure, when bowing the tome, the wire kinked.A photo of the complaint device was provided where it can be observed that the cutting wire was kinked.The procedure was completed with the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of cutting wire kinked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results the truetome 49 device was not returned; however, a media analysis was performed based on the photo provided by the complainant where was possible to observe the cutting wire anchor displaced from its original position (the wire anchor is still within the catheter), this condition is only present when the distal pierced hole (tome's extrusion) is torn as seen in the attached photo, also, the cutting wire was observed kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire kinked was confirmed.According to the media analysis performed, it was found that the cutting wire was kinked.This problem could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results.The returned truetome 49 was analyzed, and a visual and microscopic inspection found that the distal pierced hole (tome's extrusion) was torn; therefore, this last condition displaced the cutting wire anchor from its original position (the wire anchor is still within the catheter).Media analysis was performed based on the photo provided by the complainant where was possible to observe the device with the cutting wire kinked and displaced from its original position.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire kinked was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and the distal pierced hole was torn (working length torn).The kinked found on the cutting wire could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
TRUETOME 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23251674
Report Number3005099803-2025-05194
Device Sequence Number10245782
Product Code KNS
UDI-Device Identifier08714729827610
UDI-Public(01)08714729827610(17)261119(10)35315237
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584150
Device Catalogue NumberM00584150
Device Lot Number0035315237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/21/2025
03/16/2026
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/14/2025
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown